Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 32, NWS Las Vegas, NV

June 5, 2025San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jun 5, 2025, 9:02 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2025, 9:02 PM PDT (04:02 UTC)
Expired
Jun 6, 2025, 12:15 AM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 130 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 4.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
3158 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WGUS55 KVEF 060402
FFWVEF
CAC071-060715-
/O.NEW.KVEF.FF.W.0032.250606T0402Z-250606T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
902 PM PDT Thu Jun 5 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 1215 AM PDT.

* At 902 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.75 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.25 to 1 inch 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  mainly rural areas of San Bernardino County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3479 11626 3487 11646 3527 11604 3530 11592
      3524 11580 3508 11587

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
2 follow-up statements
549 
WGUS75 KVEF 060553
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1053 PM PDT Thu Jun 5 2025

CAC071-060715-
/O.CON.KVEF.FF.W.0032.000000T0000Z-250606T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1053 PM PDT Thu Jun 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM PDT FRIDAY 
FOR SAN BERNARDINO COUNTY...

At 1053 PM PDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 2 inches of rain 
have fallen. Additional rainfall amounts up to 0.25 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  mainly rural areas of San Bernardino County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3479 11626 3487 11646 3527 11604 3530 11592
      3524 11580 3508 11587

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
997 
WGUS75 KVEF 060710
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1210 AM PDT Fri Jun 6 2025

CAC071-060720-
/O.EXP.KVEF.FF.W.0032.000000T0000Z-250606T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1210 AM PDT Fri Jun 6 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM PDT EARLY THIS MORNING 
FOR SAN BERNARDINO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3479 11626 3487 11646 3527 11604 3530 11592
      3524 11580 3508 11587

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:48 PM PDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 5, 7:48 PM PDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
748 PM PDT Thu Jun 5 2025

.SYNOPSIS...Isolated-to-scattered showers and thunderstorms are
expected across southern Nevada and northwest Arizona this afternoon
with lesser chances in southeastern California. Gusty outflow winds,
frequent lightning, small hail, and moderate-to-heavy rain will be
threats with any storms that develop. Additional weaker storms are
possible tomorrow. Things will begin to dry out and heat up as we
head into the weekend.

&&

.UPDATE...

Showers and thunderstorms continue percolating across the area
early this evening, though coverage has decreased fairly
significantly over the past few hours. Per the 00Z KVEF sounding,
PWATs have already started to drop, and while localized moderate
to heavy rain remains possible, the flash flooding threat is also
decreasing. The strongest storms are currently located near Baker,
CA on I-15, though latest high-resolution guidance indicates this
activity will diminish after sunset, becoming weaker as it drifts
northeastward. Elsewhere, lightning strikes, downpours, and gusty
winds remain possible for the next few hours, so those outdoors
this evening will need to stay aware and seek shelter if thunder
or lightning are observed. Overall, the forecast this evening
remains on track, thus, no updates are warranted at this time.

&&

.SHORT TERM...Today through Friday.

An elongated positively tilted 500 mb trough will move east through
the forecast area today. Increased vorticity advection combined with
plentiful moisture (PWATs 100 to 200 percent of average) and daytime
surface heating has already led to thunderstorm development over
Mohave County and parts of southern Nevada as of 12 PM PDT. The
strongest storms over far southern Clark County feature cloud tops
above 30,000 feet and are producing heavy rainfall and frequent
lightning. Hail and strong outflow winds are possible with any
storms today, but weaker shear should result in smaller hail
compared to earlier this week. Guidance shows storms becoming more
numerous through the day as instability increases with surface
heating. Convection should taper off tonight as surface heating ends
and atmospheric instability is exhausted by storm activity.

Although moisture and instability decrease tomorrow, there should be
enough left for some isolated storm development in the afternoon.
SBCAPE values fall to 500 J/kg or less with PWATs still around 200
percent in some areas. Storm activity will primarily be over high
terrain where lift is the greatest. Outside of storms, temperatures
return to near average temperatures for early June, which for Las
Vegas means highs in the mid 90s.

.LONG TERM...Saturday through Wednesday.

A return to more typical early June hot and dry conditions is on
tap for southern Nevada, southeastern California and northwestern
Arizona starting this weekend. Ensemble guidance and cluster
analyses remain in good agreement regarding a strengthening ridge
over the region, which will facilitate a decrease in moisture and
gradually warming temperatures, warming to well above normal
Sunday through at least Tuesday. Fairly widespread highs in the
90s and lower 100s are expected Sunday through Tuesday, with
Monday and Tuesday looking to be the hottest days of the forecast.
Along with the warming temperatures will be increasing HeatRisk,
with "Major" HeatRisk returning to Death Valley and the Lower
Colorado River Valley on Saturday, gradually expanding across
other lower elevations through early next week, with "Extreme"
HeatRisk possible for the lowest Valleys Monday and Tuesday.
Thereafter, ensemble members begin to diverge, with some
indications that a weak trough may try to undercut the ridge
heading into midweek, but with little in the way of moisture, this
trough would have little impact other than tempering the hot
temperatures by a couple of degrees, and producing some breezy
conditions. Stay tuned.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast
Package...Breezy northeasterly outflow winds will persist for
another couple hours before subsiding by 5z. Winds will go light and
diurnal overnight with clearing skies.  A few weak showers and
thunderstorms will again be possible tomorrow after 18z, with brief
light rain and locally gusty winds the main impacts. Coverage and
intensity expected to be much less than previous days. Outside of
convective influences, winds should be relatively light.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Lingering showers and
storms persist through the Daggett corridor but will die off quickly
after sunset. After a dry night, additional showers and
thunderstorms should develop after 18Z on Friday in southern Nevada
and western Arizona, however convection on Friday will be less
widespread and less likely to produce impacts compared to today.
Otherwise, generally light winds expected outside of thudnerstorm
influences.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Phillipson
SHORT TERM...Meltzer
LONG TERM...Phillipson
AVIATION...Outler

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jun 5, 3:59 PM PDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
359 PM PDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     Hail             3 NE Summerlin          36.19N 115.30W
06/05/2025  E1.00 Inch       Clark              NV   Public

0225 PM     Hail             3 WSW North Las Vegas A 36.20N 115.24W
06/05/2025  E1.00 Inch       Clark              NV   Public

&&

SM
Local storm report, Jun 5, 5:58 PM PDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
558 PM PDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Flash Flood      3 S Coyote Springs      36.75N 114.94W
06/05/2025                   Clark              NV   Law Enforcement

            Report of significant flooding at US 93 at
            MM 70-80 in Clark County . Road is
            completely flooded and impassable with rocks
            and debris. Traffic is at a standstill in
            both directions. NHP responding.

&&

CO

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:18 PM PDTFlash Flood Warning Considerable damage threatVEFInyo, San Bernardino3 hr
Jun 5, 9:23 PM PDTSevere Thunderstorm WarningVEFSan Bernardino52 min
Jun 5, 9:28 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.